Alert archive / New Jersey / Fire Weather Watches in 2024
Fire Weather Watch 2, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this fire weather watch at Nov 14, 2024, 3:37 PM EST for 16 counties in New Jersey; 10 counties in Pennsylvania. It took effect at Nov 16, 2024, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 14, 2024, 3:37 PM EST (20:37 UTC)
- In effect from
- Nov 16, 2024, 7:00 AM EST
- Expired
- Nov 15, 2024, 2:28 PM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
All 26 counties
Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Ocean County, NJ, Salem County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Bucks County, PA, Carbon County, PA, Chester County, PA, Delaware County, PA, Lehigh County, PA, Monroe County, PA, Montgomery County, PA, Northampton County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 61 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
760 WWUS81 KPHI 142037 RFWPHI URGENT - FIRE WEATHER MESSAGE National Weather Service Mount Holly NJ 337 PM EST Thu Nov 14 2024 NJZ001-007>010-012>027-PAZ054-055-060>062-070-071-101>106-151215- /O.NEW.KPHI.FW.A.0002.241116T1200Z-241116T2300Z/ Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 337 PM EST Thu Nov 14 2024 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF NEW JERSEY AND EASTERN PENNSYLVANIA... The National Weather Service in Mount Holly has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Saturday morning through Saturday afternoon. * AFFECTED AREA...Sussex, Warren, Morris, Hunterdon, Somerset, Middlesex, Western Monmouth, Eastern Monmouth, Mercer, Salem, Gloucester, Camden, Northwestern Burlington, Ocean, Cumberland, Atlantic, Cape May, Atlantic Coastal Cape May, Coastal Atlantic, Coastal Ocean, Southeastern Burlington, Carbon, Monroe, Berks, Lehigh, Northampton, Delaware, Philadelphia, Western Chester, Eastern Chester, Western Montgomery, Eastern Montgomery, Upper Bucks and Lower Bucks. * TIMING...From Saturday morning through Saturday afternoon. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 25 percent. * TEMPERATURES...Up to 62. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur due to a combination of strong winds, low relative humidities, and dry fuels. Listen for later forecasts and possible Red Flag Warnings. For more information about wildfire danger, burn restrictions, and wildfire prevention and education, please visit your state forestry or environmental protection website. && $$
2 follow-up statements
212 WWUS81 KPHI 150759 RFWPHI URGENT - FIRE WEATHER MESSAGE National Weather Service Mount Holly NJ 259 AM EST Fri Nov 15 2024 NJZ001-007>010-012>027-PAZ054-055-060>062-070-071-101>106-152230- /O.CON.KPHI.FW.A.0002.241116T1200Z-241116T2300Z/ Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 259 AM EST Fri Nov 15 2024 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR EASTERN PENNSYLVANIA AND NEW JERSEY... * AFFECTED AREA...Sussex, Warren, Morris, Hunterdon, Somerset, Middlesex, Western Monmouth, Eastern Monmouth, Mercer, Salem, Gloucester, Camden, Northwestern Burlington, Ocean, Cumberland, Atlantic, Cape May, Atlantic Coastal Cape May, Coastal Atlantic, Coastal Ocean, Southeastern Burlington, Carbon, Monroe, Berks, Lehigh, Northampton, Delaware, Philadelphia, Western Chester, Eastern Chester, Western Montgomery, Eastern Montgomery, Upper Bucks and Lower Bucks. * TIMING...From Saturday morning through Saturday afternoon. * WINDS...Northwest 10 to 15 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...Between 25 and 35 percent. * TEMPERATURES...Up to 61. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur due to a combination of strong winds, low relative humidities, and dry fuels. Listen for later forecasts and possible Red Flag Warnings. For more information about wildfire danger, burn restrictions, and wildfire prevention and education, please visit your state forestry or environmental protection website. && $$ Hoeflich
831 WWUS81 KPHI 151928 RFWPHI URGENT - FIRE WEATHER MESSAGE National Weather Service Mount Holly NJ 228 PM EST Fri Nov 15 2024 PAZ054-055-060>062-070-071-101>106-161100- /O.UPG.KPHI.FW.A.0002.241116T1200Z-241116T2300Z/ /O.NEW.KPHI.FW.W.0006.241116T1200Z-241116T2300Z/ Carbon-Monroe-Berks-Lehigh-Northampton-Delaware-Philadelphia- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 228 PM EST Fri Nov 15 2024 ...RED FLAG WARNING IN EFFECT FROM 7 AM TO 6 PM EST SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN POCONOS, LEHIGH VALLEY, AND THE REST OF SOUTHEAST PENNSYLVANIA INCLUDING PHILADELPHIA... The National Weather Service in Mount Holly has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 7 AM to 6 PM EST Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Carbon, Monroe, Berks, Lehigh, Northampton, Delaware, Philadelphia, Western Chester, Eastern Chester, Western Montgomery, Eastern Montgomery, Upper Bucks and Lower Bucks. * TIMING...From 7 AM to 6 PM EST Saturday. * WINDS...Northwest 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 27 percent. * TEMPERATURES...Up to 59. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly due to a combination of strong winds, low relative humidity, and dry fuels. Any fires that develop may quickly get out of control and become difficult to contain. For more information about wildfire danger, burn restrictions, and wildfire prevention and education, please visit your state forestry or environmental protection website. && $$ NJZ001-007>010-012>027-161100- /O.UPG.KPHI.FW.A.0002.241116T1200Z-241116T2300Z/ /O.NEW.KPHI.FW.W.0006.241116T1200Z-241116T2300Z/ Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington- 228 PM EST Fri Nov 15 2024 ...RED FLAG WARNING IN EFFECT FROM 7 AM TO 6 PM EST SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR NEW JERSEY... The National Weather Service in Mount Holly has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 7 AM to 6 PM EST Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Sussex, Warren, Morris, Hunterdon, Somerset, Middlesex, Western Monmouth, Eastern Monmouth, Mercer, Salem, Gloucester, Camden, Northwestern Burlington, Ocean, Cumberland, Atlantic, Cape May, Atlantic Coastal Cape May, Coastal Atlantic, Coastal Ocean and Southeastern Burlington. * TIMING...From 7 AM to 6 PM EST Saturday. * WINDS...Northwest 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 27 percent. * TEMPERATURES...Up to 61. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly due to a combination of strong winds, low relative humidity, and dry fuels. Any fires that develop may quickly get out of control and become difficult to contain. For more information about wildfire danger, burn restrictions, and wildfire prevention and education, please visit your state forestry or environmental protection website. && $$ MPS
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this fire weather watch went out at Nov 14, 1:13 PM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Nov 14, 1:13 PM EST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
Issued by National Weather Service Baltimore MD/Washington DC
113 PM EST Thu Nov 14 2024
.SYNOPSIS...
Low pressure will offshore tonight and Friday. High pressure
returns for the weekend. A weak frontal system passes through
the region on Monday, followed by a return to high pressure for
the middle of next week.
&&
.NEAR TERM /THROUGH FRIDAY/...
Some light rain will move in across the Delmarva this evening
and into parts of the overnight from southwest to northeast. At
some point on its coverage, the movement of this rain will halt
and then slide south over the peninsula so perhaps only the
eastern shore of MD and southern half of DE receive some rain
and everywhere else will remain dry through tonight. Rain
amounts may only be a few hundredths of an inch to one tenth of
an inch.
The low pressure system that will be bringing some light rain to
the eastern shore will move southeastward and then offshore
overnight into early Friday. Lows tonight will range from the
lower to middle 30s for the dry areas to the north and west to
the lower to middle 40s for southern and eastern areas.
Gradual clearing expected Friday with the coastal low moving
further offshore. Temperatures Friday will get into the middle
to upper 50s as high pressure slowly begins to move in. Lows
will get down into the middle to upper 30s.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
An upper level ridge of high pressure will move in for the
weekend as sunny skies are expected for Saturday. However, it
will be a breezy day overall with a modest gradient setting up
due to the incoming high and two areas of low pressure offshore
(one off the southeast coast and one near the Canadian
maritimes). This will bring some fire weather concerns (see Fire
Weather section below for more info) as gusts will be around
20-30 MPH (up to 40 MPH in higher elevations), with a dry
airmass overhead. Temperatures will climb into the low to mid
60s as a period of above normal temperatures commences.
Winds decrease on Saturday night as the gradient slackens with the
surface high moving closer. With clear skies, we should have a
decent radiational cooling setup, with lows right around freezing
for most, though the Philly metro and coastal zones will stay above
freezing, perhaps even into the low 40s.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
A stretch of above normal temperatures expected for the
upcoming weekend into next week with some ridging developing on
Sunday into Sunday night. Temperatures will be in the low to
mid 60s with lows Sunday night in the upper 30s/low 40s.
A cold front approaches for Monday as a digging trough pushes in
from the northwest. Front looks rather moisture starved though a few
light showers remain possible north of the Philadelphia metro. Not
expecting anything to put a dent in the drought however. Highs could
get into the upper 60s on Monday ahead of the front. Front comes
through on Monday Night, though it won't lower temperatures much as
ridging builds in. Still expecting 60s through the middle of the
week. Beyond Tuesday, the forecast becomes a bit uncertain though
medium range guidance shows a more amplified pattern that could
bring some active/unsettled weather for the middle to late portion
of next week and perhaps some rain, though a lot of uncertainty
remains.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Increasing clouds moving into the western and southern sites. A
light northeast to east wind of 5 to 10 knots this afternoon.
Tonight... MVFR CIGS are possible for KRDG/KILG/KMIV tonight
with VFR CIGS elsewhere. No precip in the current TAFS, but
light showers may move across Delmarva possibly affecting KILG
overnight. East winds becoming Northeast mostly around 5 to 10
knots. Medium confd overall.
Outlook...
Friday through Monday...VFR. Gusty winds around 20-25 kt possible on
Saturday out of the northwest.
&&
.MARINE...
Previous discussion...
No changes are needed to the present SCA flags across much of
the ocean waters. High pressure will continue to move offshore.
Meanwhile, low pressure advances SE across Ohio before jumping
off the VA/NC shore areas tonight. The low will deepen as it
moves offshore. An E to NE onshore flow will increase later this
afternoon and remain moderate overnight. Gusts of 20 to 25 kts
expected. Seas will remain around 5 ft much of the time.
Generally fair this afternoon with a chance for some showers
tonight across DE/srn NJ waters.
Outlook...
Friday through Friday Night...The Small Craft Advisory was extended
through Friday Night for coastal waters south of Manasquan Inlet. An
SCA may be needed for coastal waters north of Manasquan Inlet and
Delaware Bay on Friday Night, but winds and seas are currently
forecast to be a bit lower compared to the remaining ocean zones.
Saturday through Saturday Night...The Small Craft Advisory may
needed to be extended though winds and seas will gradually decline.
Sunday through Monday...No marine headlines expected.
&&
.FIRE WEATHER...
The low-level moisture increases across southern New Jersey,
Delmarva into southeastern Pennsylvania as a system approaches
from the west. Minimum RHs are forecast to generally between
35-60 percent and light northeast to east winds.
A weak system will pass south of the region tonight, possibly
resulting in a wetting rain for portions of Delmarva with 1/10
to 1/4 inch QPF for the eastern shores of Maryland and Delaware.
Less than 1/10 inch QPF likely elsewhere, with majority of the
area especially from Philadelphia north and east likely seeing
no measurable precipitation.
High pressure returns for the end of the week and weekend.
Friday will feature northwest winds 10 to 15 mph with gusts up
to 20 mph and MinRH values 25 to 45 percent.
Stronger winds with lower humidity values on Saturday with
northwest winds 15 to 20 mph with gusts up to 25 mph and MinRH
values 25 to 30 percent. A Red Flag Warning may be needed,
especially for Pennsylvania and New Jersey as a wetting rain is
not expected with tonight's system.
Sunday will once again feature MinRH values 25 to 35 percent
though with lesser winds. Expecting northwest winds 10 to 15 mph
with gusts up to 20 mph.
&&
.TIDES/COASTAL FLOODING...
Coastal flooding appears to be in the picture for the last part
of the week and into the weekend. Widespread minor tidal
flooding is expected along the Atlantic Ocean coasts of New
Jersey and Delaware. A Coastal Flood Advisory remains in effect
through tomorrow morning's high tide for all NJ and DE coastal
counties as well as counties along Delaware Bay. Some moderate
tidal flooding is possible tomorrow morning within Cape May
County, NJ and Sussex County, DE but will stick with the Coastal
Flood Advisory for now and see how high water levels get with
this morning's high tide.
The Coastal Flood Advisory also includes all counties along the
Delaware Bay in both New Jersey and Delaware for both this
morning and Friday morning high tides.
By Friday, tidal piling into the Delaware Bay looks to result
in minor tidal flooding occuring further north, along the tidal
Delaware River. Have issued a Coastal Flood Advisory for
tomorrow's high tide for all counties along the tidal Delaware
River.
Coastal flooding is not expected to occur along the Chesapeake
Bay in the Eastern Shore of Maryland.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Coastal Flood Advisory from 11 AM to 4 PM EST Friday for
PAZ070-071-106.
NJ...Coastal Flood Advisory until noon EST Friday for NJZ012>014-
016-020>027.
Coastal Flood Advisory from 11 AM to 4 PM EST Friday for
NJZ017>019.
DE...Coastal Flood Advisory until noon EST Friday for DEZ001>004.
MD...None.
MARINE...Small Craft Advisory until 6 AM EST Saturday for ANZ451>455.
&&
SYNOPSIS...LWX
NEAR TERM...LWX
SHORT TERM...LWX
LONG TERM...LWX
AVIATION...LWX
MARINE...LWX
FIRE WEATHER...LWX
TIDES/COASTAL FLOODING...LWXNearby
Fire Weather Watches in New Jersey, 2024Fire Weather Watches in Pennsylvania, 2024Every fire weather watch in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.